Pennsylvania, 2017

Damaging Winds in Pennsylvania, August 19, 2017

August 19, 2017 · NWS CTP · 50 events in 18 counties and zones

An approaching cold front traversed central Pennsylvania during the late afternoon and evening hours of August 19, 2017, generating a line of showers and storms that produced occasional wind damage along it's path.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$183,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

An approaching cold front traversed central Pennsylvania during the late afternoon and evening hours of August 19, 2017, generating a line of showers and storms that produced occasional wind damage along it's path.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 19, 1:43 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 19, 1:43 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
243 PM EDT Sat Aug 19 2017

.SYNOPSIS...
Isolated to scattered thunderstorms are likely to spread east
across the Alleghenies into the central ridge and valley region
during the mid afternoon and early evening before dissipating
later tonight. Fair weather is expected Sunday and Monday, with
temperatures turning warmer and more humid into early next
week. Thunderstorms are probable on Tuesday followed by a
refreshingly cooler and mainly dry second half of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
*Severe Thunderstorm watch #457 until 9pm for portions of
 southwestern and south-central PA.

Risk for severe thunderstorms has increased throughout the day
with SPC upgrading a portion of the area to SLGT risk. Large-
scale NWP and CAM model guidance continue to exhibit considerable
agreement indicating storms currently over east-central Ohio
will spread into southwestern and south-central Pennsylvania
during the late afternoon and early evening. Recent MCD
highlights the evolving severe risk with cold air aloft and
steep lapse rates promoting hail and locally damaging wind
gusts - especially if storms can organize into short line
segments. The most likely timing for storms is btwn 4 and 8pm.

Expect convection to diminish in intensity/coverage as it
pushes into east-central PA/Susquehanna Valley region during
the late evening. Dry wx expected after midnight as high
pressure builds over the area. Models are showing low stratus
potential over the Alleghenies with weak upslope flow and low
level moisture trapped under subsidence inversion. Patchy
fog is also likely in the usual spots across the central
valleys.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Fair weather expected to end the weekend with seasonal
temperatures.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
The medium range models are all in good agreement on bringing a
renewed surge of heat and humidity into the area to start the
new work week. Highs Monday and Tuesday will be well up into the
80s with some southern locations possibly touching 90 Tuesday.

There's decent agreement in having a vigorous cold front pass
through the region Tuesday night into early Wednesday. That will
be the best chance for organized precipitation coming up next
week with widespread showers and thunderstorms likely starting
late Tuesday, lasting into the overnight before tapering off as
scattered showers Wednesday.

The remainder of the week into the weekend looks to be cool and
mainly dry as a sprawling high moves slowly eastward out of
southern Canada.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Local thunderstorm impacts are possible between 20-04Z with the
most favorable area over the southwest and s-central airspace
prior to 00Z. Clearing skies fcst tonight with models suggesting
potential for IFR stratus/fog mainly over the western 1/2 of
the airspace. Early morning restrictions will improve to VFR by
14Z.

.OUTLOOK...

Sun-Mon...Mainly VFR, but restrictions in morning fog.
Tue...Thunderstorm impacts likely.
Wed...Improving conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...La Corte
AVIATION...Steinbugl
Hazardous weather outlook, Aug 19, 1:48 PM EST, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
248 PM EDT Sat Aug 19 2017

PAZ004>006-037-042-051>053-057>059-064>066-201900-
Warren-McKean-Potter-Tioga-Sullivan-Montour-Northumberland-Columbia-
Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster-
248 PM EDT Sat Aug 19 2017

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Isolated strong to severe thunderstorms with gusty winds and hail
are possible during the mid to late afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ010>012-017>019-024>028-033>036-041-045-046-049-050-056-063-
201900-
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Northern Lycoming-Southern Clinton-
Southern Lycoming-Union-Snyder-Perry-Cumberland-
248 PM EDT Sat Aug 19 2017

...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Aug 19, 3:43 PM EST, 32 minutes before
Special Weather Statement
National Weather Service State College PA
443 PM EDT SAT AUG 19 2017

PAZ017>019-024>026-192200-
Northern Centre PA-Clearfield PA-Blair PA-Cambria PA-Huntingdon PA-
Southern Centre PA-
443 PM EDT SAT AUG 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AND AFFECT PARTS OF
CLEARFIELD... HUNTINGDON...CENTRE...BLAIR...AND CAMBRIA COUNTIES
BETWEEN 500 PM AND 600 PM EDT...

At 439 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Rockton to 8 miles north of Indiana to near
Delmont to Whitehall. Movement was east at 45 mph.

Dime size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Belmont, Johnstown, DuBois, State College, Westmont, Portage,
Clearfield, Hollidaysburg, Bellefonte, Nanty-Glo, Altoona, Ebensburg,
Tyrone, Windber, Salix-Beauty Line Park, Pine Grove Mills, Bellwood,
Spruce Creek, Ski Gap and Pine Glen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4048 7892 4072 7880 4115 7880 4119 7877
      4114 7801 4116 7800 4116 7779 4111 7775
      4104 7757 4099 7753 4087 7761 4032 7844
      4029 7852 4033 7862 4024 7866 4024 7886
      4028 7893 4029 7905
TIME...MOT...LOC 2039Z 270DEG 47KT 4110 7861 4074 7917 4045 7958 4036
7997

Lambert

The radar

The State College radar (KCCX), 61 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

50 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clearfield

When
August 19, 4:15 PM EST
Where
Clearfield County, 0.36 mi NE of Bethlehem
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.874, -78.726

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires at the intersection of East Main Street and Willow Street in Mahaffey.

Thunderstorm Wind, Clearfield

When
August 19, 4:30 PM EST
Where
Clearfield County, 0.38 mi SSW of Utahville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.745, -78.472

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto wires at Cross Roads Boulevard and Heverly Boulevard east of Coalport.

Thunderstorm Wind, Blair

When
August 19, 4:45 PM EST
Where
Blair County, 0.26 mi NNW of Robeson Extension
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.473, -78.182

A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Covedale Road near Williamsburg.

Thunderstorm Wind, Blair

When
August 19, 4:45 PM EST
Where
Blair County, 1.75 mi SSW of Greenwood
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.508, -78.386

A severe thunderstorm producing winds estimated near 60 mph snapped and uprooted trees on Hudson Avenue in Altoona.

Thunderstorm Wind, Blair

When
August 19, 4:45 PM EST
Where
Blair County, 0.94 mi E of Skelp
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.620, -78.262

A severe thunderstorm producing winds estimated near 60 mph knocked down trees southeast of Tipton.

Thunderstorm Wind, Clearfield

When
August 19, 4:45 PM EST
Where
Clearfield County, 0.64 mi S of Chester Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.891, -78.228

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a vehicle near the corner of Laura Street and Alton Street in Chester Hill.

Thunderstorm Wind, Blair

When
August 19, 4:50 PM EST
Where
Blair County, 1.14 mi NE of Newburg
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.540, -78.413

A severe thunderstorm producing winds estimated near 60 mph snapped and uprooted trees along Juniata Gap Road west of Altoona.

Thunderstorm Wind, Blair

When
August 19, 4:50 PM EST
Where
Blair County, 0.64 mi SW of Tyrone
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.673, -78.237

A severe thunderstorm producing winds estimated near 60 mph damaged roofs on the 1200 block of Pennsylvania Avenue in Tyrone.

Thunderstorm Wind, Cambria

When
August 19, 4:50 PM EST
Where
Cambria County, 1.43 mi NNW of Scalp Level
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.269, -78.842

A severe thunderstorm producing winds estimated near 60 mph knocked down a large circus tent at the Richland Community Day Festival in Richland Township.

Thunderstorm Wind, Blair

When
August 19, 4:56 PM EST
Where
Blair County, 0.13 mi NNW of Roaring Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.332, -78.401

A severe thunderstorm producing winds estimated near 60 mph snapped trees near the intersection of Walnut Street and Roosevelt Street in Roaring Spring.

Thunderstorm Wind, Blair

When
August 19, 5:00 PM EST
Where
Blair County, 1.12 mi N of Sproul
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.286, -78.468

A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Pine Hollow Road near Claysburg.

Thunderstorm Wind, Blair

When
August 19, 5:00 PM EST
Where
Blair County, 1.3 mi SSE of Geeseytown
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
40.433, -78.339

A severe thunderstorm producing winds estimated near 60 mph knocked down a barb that was built in 1870.

Thunderstorm Wind, Somerset

When
August 19, 5:05 PM EST
Where
Somerset County, 0.68 mi S of Somerset
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.010, -79.082

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Somerset.

Thunderstorm Wind, Somerset

When
August 19, 5:05 PM EST
Where
Somerset County, 0.53 mi SW of Davidsville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.225, -78.938

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Davidsville.

Thunderstorm Wind, Centre

When
August 19, 5:10 PM EST
Where
Centre County, 2.18 mi ESE of Marengo
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.716, -77.992

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Anaconda Drive in Ferguson Township.

Thunderstorm Wind, Cambria

When
August 19, 5:15 PM EST
Where
Cambria County, 0.39 mi SW of Beaver Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.716, -78.535

A severe thunderstorm producing winds estimated near 60 mph knocked down live wires across Beaver Valley Road near Prince Gallitzin State Park.

Thunderstorm Wind, Centre

When
August 19, 5:22 PM EST
Where
Centre County, 2.03 mi NNW of Pine Grove Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.758, -77.881

A severe thunderstorm producing winds estimated near 60 mph knocked down live wires across Whitehall Road in Ferguson Township.

Thunderstorm Wind, Centre

When
August 19, 5:30 PM EST
Where
Centre County, 0.44 mi WSW of Pine Grove Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
40.729, -77.878

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees onto Pine Grove Mountain Road, closing the road above Pine Grove Mills.

Thunderstorm Wind, Mifflin

When
August 19, 5:30 PM EST
Where
Mifflin County, 0.73 mi NNE of Burnham
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.640, -77.566

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Burnham.

Thunderstorm Wind, Huntingdon

When
August 19, 5:35 PM EST
Where
Huntingdon County, 1.98 mi NE of Ardenheim
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
40.488, -77.951

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees, poles, and wires across School House Hollow Road.

Thunderstorm Wind, Mifflin

When
August 19, 5:42 PM EST
Where
Mifflin County, 0.21 mi NNW of Lewistown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.603, -77.571

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Lewistown.

Thunderstorm Wind, Bedford

When
August 19, 5:45 PM EST
Where
Bedford County, 0.88 mi ESE of Clearville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.915, -78.385

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Clearville.

Thunderstorm Wind, Juniata

When
August 19, 5:55 PM EST
Where
Juniata County, 0.88 mi W of Mifflintown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.569, -77.397

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near Mifflintown.

Thunderstorm Wind, Juniata

When
August 19, 6:04 PM EST
Where
Juniata County, 0.53 mi W of Mc Alisterville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.631, -77.290

A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near McAlisterville.

Thunderstorm Wind, Snyder

When
August 19, 6:10 PM EST
Where
Snyder County, 2.34 mi NE of Mc Clure
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.725, -77.270

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Route 522, blocking one lane.

Thunderstorm Wind, Perry

When
August 19, 6:20 PM EST
Where
Perry County, 2.57 mi NW of Shermans Dale
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.349, -77.201

A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Landisburg Road.

Thunderstorm Wind, Snyder

When
August 19, 6:25 PM EST
Where
Snyder County, 1.62 mi WSW of Freeburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.760, -76.958

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires across a roadway west of Freesburg.

Thunderstorm Wind, Northumberland

When
August 19, 6:40 PM EST
Where
Northumberland County, 0.3 mi SSE of Sunbury
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.866, -76.768

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires on Snydertown Road.

Thunderstorm Wind, Northumberland

When
August 19, 6:45 PM EST
Where
Northumberland County, 2.08 mi S of Mandata
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.650, -76.820

A severe thunderstorm producing winds estimated near 60 mph knocked down trees northwest of Pillow.

Thunderstorm Wind, Northumberland

When
August 19, 6:45 PM EST
Where
Northumberland County, 1.14 mi SW of Sunbury
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.860, -76.788

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Market Street in Sunbury.

Thunderstorm Wind, Northumberland

When
August 19, 6:45 PM EST
Where
Northumberland County, 1.95 mi NNE of Northumberland
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.927, -76.788

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Ridge Road.

Thunderstorm Wind, Snyder

When
August 19, 6:45 PM EST
Where
Snyder County, 0.54 mi W of Selinsgrove
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.800, -76.860

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on Water Street in Selinsgrove.

Thunderstorm Wind, Dauphin

When
August 19, 6:50 PM EST
Where
Dauphin County, 0.99 mi WSW of Grantville
Measured
55 kt (63 mph) measured gust
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
40.377, -76.648

A severe thunderstorm producing winds measured at 63 mph knocked down trees and pulled shingles off of roofs near Grantville.

Thunderstorm Wind, York

When
August 19, 7:00 PM EST
Where
York County, 0.65 mi SW of Dillsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.114, -77.039

A severe thunderstorm producing winds estimated near 60 mph knocked down several trees along Route 15 in the Dillsburg area.

Thunderstorm Wind, Northumberland

When
August 19, 7:05 PM EST
Where
Northumberland County, 0.66 mi NNW of Shamokin Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.839, -76.553

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road south of Elysburg.

Thunderstorm Wind, Northumberland

When
August 19, 7:05 PM EST
Where
Northumberland County, 2.77 mi S of Potts Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.941, -76.771

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires onto Hookies Grove Road.

Thunderstorm Wind, Schuylkill

When
August 19, 7:07 PM EST
Where
Schuylkill County, 0.33 mi NW of Donaldson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.633, -76.425

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Center Street in Frailey Township.

Thunderstorm Wind, Schuylkill

When
August 19, 7:10 PM EST
Where
Schuylkill County, 0.42 mi WSW of Pine Glen
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.549, -76.388

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Pine Grove.

Thunderstorm Wind, Lancaster

When
August 19, 7:12 PM EST
Where
Lancaster County, 0.82 mi W of Bellaire
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.181, -76.585

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Mount Gretna Road.

Thunderstorm Wind, Schuylkill

When
August 19, 7:12 PM EST
Where
Schuylkill County, 0.2 mi SSE of Maizeville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.797, -76.229

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Main Street in Gilberton.

Thunderstorm Wind, Lebanon

When
August 19, 7:15 PM EST
Where
Lebanon County, 0.63 mi N of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.339, -76.419

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Lebanon.

Thunderstorm Wind, Montour

When
August 19, 7:15 PM EST
Where
Montour County, 1.56 mi SSE of Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.950, -76.588

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree at the intersection of Toby Run Road and Clinic Road near Danville.

Thunderstorm Wind, Montour

When
August 19, 7:15 PM EST
Where
Montour County, 10.04 mi ENE of Ridgeville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.042, -76.383

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto the 3500 block of Ridge Road near Bloomsburg.

Thunderstorm Wind, Schuylkill

When
August 19, 7:15 PM EST
Where
Schuylkill County, 0.25 mi NW of Ashland
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.772, -76.334

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Butler Township.

Thunderstorm Wind, Lancaster

When
August 19, 7:25 PM EST
Where
Lancaster County, 1.48 mi SSW of Lancaster
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.049, -76.306

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires at the intersection of East New Street and North Duke Street in Lancaster.

Thunderstorm Wind, Schuylkill

When
August 19, 7:27 PM EST
Where
Schuylkill County, 2.91 mi SSE of Friedensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.564, -76.201

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Fair Road south of Schuylkill Haven.

Thunderstorm Wind, Schuylkill

When
August 19, 7:35 PM EST
Where
Schuylkill County, 0.77 mi SSW of Mahanoy City
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.810, -76.155

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Route 54 just outside of Mahanoy City.

Thunderstorm Wind, Schuylkill

When
August 19, 7:40 PM EST
Where
Schuylkill County, 0.59 mi W of Hometown
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.822, -75.981

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Hometown.

Thunderstorm Wind, Schuylkill

When
August 19, 7:43 PM EST
Where
Schuylkill County, 0.69 mi SSE of East Mahanoy Jct
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.811, -76.025

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Tuscarora Park Road.

Thunderstorm Wind, Schuylkill

When
August 19, 7:45 PM EST
Where
Schuylkill County, 0.97 mi SE of Drehersville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.642, -76.015

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Hawk Mountain Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2017Every state in 2017This day in weather historyWarnings in Pennsylvania, August 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712580, 712581, 712582, 712583, 712584, 712585, 712586, 712587, 712588, 712589, 712590, 712591, 712592, 712593, 712594, 712595, 712596, 712597, 712598, 712920, 712921, 712922, 712923, 712924, 712925, 712926, 712927, 712928, 712929, 712930, 712931, 712932, 712939, 712935, 712936, 712937, 713039, 713040, 713042, 713043, and more.